Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2014, 12:12 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 78 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2014, 12:12 PM CDT (17:12 UTC)
- Expired
- Apr 14, 2014, 1:30 PM CDT
- In force
- 78 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 12:25 PM CDT | TSTM WND DMG | Epps, LA | PART OF A METAL ROOF WAS DAMAGED ON A BARN. |
| Apr 14, 12:37 PM CDT | TSTM WND DMG | 2 W Oak Grove, LA | TREE DOWN |
| Apr 14, 12:40 PM CDT | TSTM WND DMG | Pioneer, LA | POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -431 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS54 KJAN 141712
SVRJAN
LAC035-123-141830-
/O.NEW.KJAN.SV.W.0104.140414T1712Z-140414T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1212 PM CDT MON APR 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 130 PM CDT
* AT 1212 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF GOODWILL TO WARDEN...AND MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MONTICELLO AND DARNELL AROUND 1220 PM CDT.
OAK GROVE AROUND 1235 PM CDT.
ALSATIA AROUND 1245 PM CDT.
TRANSYLVANIA AROUND 1250 PM CDT.
MILLIKIN AND SHELBURN AROUND 1255 PM CDT.
GASSOWAY AROUND 100 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PIONEER...FOREST AND
KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3285 9157 3289 9150 3301 9143 3300 9117
3294 9121 3290 9118 3291 9114 3299 9113
3297 9108 3290 9106 3282 9116 3275 9117
3272 9105 3264 9115 3259 9113 3263 9100
3260 9101 3254 9133 3258 9159 3271 9164
TIME...MOT...LOC 1712Z 256DEG 35KT 3286 9160 3260 9148
HAIL...1.00IN
WIND...60MPH
$$
JA2 follow-up statements
398
WWUS54 KJAN 141740
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CDT MON APR 14 2014
LAC123-141750-
/O.CAN.KJAN.SV.W.0104.000000T0000Z-140414T1830Z/
WEST CARROLL LA-
1240 PM CDT MON APR 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR WEST CARROLL PARISH IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3261 9140 3299 9127 3300 9126 3300 9117
3294 9121 3290 9118 3293 9113 3299 9113
3297 9108 3290 9106 3284 9115 3275 9117
3272 9105 3262 9115 3259 9112 3263 9100
3260 9101 3254 9133 3256 9143 3259 9144
TIME...MOT...LOC 1740Z 256DEG 35KT 3288 9129 3262 9117
$$
LAC035-141830-
/O.CON.KJAN.SV.W.0104.000000T0000Z-140414T1830Z/
EAST CARROLL LA-
1240 PM CDT MON APR 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CARROLL
PARISH UNTIL 130 PM CDT...
AT 1240 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK GROVE TO ALSATIA...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
MILLIKIN AND SHELBURN AROUND 1245 PM CDT.
GASSOWAY AROUND 1250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3261 9140 3299 9127 3300 9126 3300 9117
3294 9121 3290 9118 3293 9113 3299 9113
3297 9108 3290 9106 3284 9115 3275 9117
3272 9105 3262 9115 3259 9112 3263 9100
3260 9101 3254 9133 3256 9143 3259 9144
TIME...MOT...LOC 1740Z 256DEG 35KT 3288 9129 3262 9117
HAIL...0.88IN
WIND...60MPH
$$
JA433
WWUS54 KJAN 141807
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CDT MON APR 14 2014
LAC035-141816-
/O.CAN.KJAN.SV.W.0104.000000T0000Z-140414T1830Z/
EAST CARROLL LA-
107 PM CDT MON APR 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CARROLL PARISH IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3261 9140 3299 9127 3300 9126 3300 9117
3294 9121 3290 9118 3293 9113 3299 9113
3297 9108 3290 9106 3284 9115 3275 9117
3272 9105 3262 9115 3259 9112 3263 9100
3260 9101 3254 9133 3256 9143 3259 9144
TIME...MOT...LOC 1806Z 256DEG 35KT 3294 9100 3268 9088
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:40 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 14, 10:40 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT MON APR 14 2014
.DISCUSSION...CONVECTIVE COMPLEX CONTINUES TO BECOME LESS ORGANIZED
AS IT PUSHES TOWARD THE SOUTHERN BORDER OF THE CWA. THIS ACTIVITY
HAS BEEN MUCH LESS POTENT SINCE PUSHING SOUTH OF I-20 EARLIER THIS
MORNING...BUT IT HAS SPREAD A COLD POOL WELL SOUTHWARD INTO THE AREA
NEVERTHELESS. THERE HAS BEEN NEWER DEVELOPMENT THROUGHOUT THE
MORNING ACROSS THE ARKLAMISS DELTA...WITH MODERATE TO OCCASIONALLY
HEAVY RAIN TRAINING ACROSS THAT AREA. LOOKING BACK TO THE SOUTHWEST
A WARMER AND MORE UNSTABLE AIRMASS EXISTS ACROSS SW MISSISSIPPI
WESTWARD INTO CENTRAL LOUISIANA...WHERE DEWPOINTS ARE AROUND 70F AND
VISIBLE IMAGERY SHOWS SOME BREAKS IN THE CLOUD COVER. RIGHT NOW THIS
KEEPS THE MAIN THREAT FOR SEVERE LIMITED TO SOUTHERN/WESTERN
PORTIONS OF THE CWA BUT SOUTHWESTERLY 850 MB FLOW...ALBEIT WEAKER
THAN OVERNIGHT...IS WORKING ON THIS COLD POOL AND WILL LIKELY ALLOW
THE WARM SECTOR TO EXPAND BACK INTO PORTIONS OF THE DELTA AND
WESTERN MS HEADING INTO THE AFTERNOON.
THE BOUNDARY BETWEEN THE WARM SECTOR AND THE COLD POOL WILL LIKELY
CONTINUE TO SERVE AS A FOCUS FOR NEW DEVELOPMENT THROUGHOUT THE DAY
TODAY. AN INCREASE IN CONVECTION IS EXPECTED THIS AFTERNOON AS THE
NEXT SHORTWAVE PIVOTS ACROSS THE LOWER MS RIVER VALLEY. THIS WILL BE
THE TIME FRAME WITH THE BEST POTENTIAL FOR SEVERE CONVECTION.
WITH RESPECT TO THE FLOODING SITUATION...ABOUT 1 TO 3 INCHES OF RAIN
FELL ALONG AND NORTH OF THE I-20 CORRIDOR OVERNIGHT...WITH SOME
REPORTS OF OVER 4 INCHES OVER WEST CENTRAL MISSISSIPPI. THIS HAS LED
TO FLASH FLOODING ACROSS PORTIONS OF WARREN...MADISON...HINDS...AND
RANKIN COUNTIES. OUR BEST AVAILABLE GUIDANCE SUGGESTS ANOTHER 1-2
INCHES OF RAIN WILL BE POSSIBLE THROUGH THIS EVENING WITH LOCALLY
HIGHER AMOUNTS. THIS COULD OBVIOUSLY FURTHER AGITATE THE CURRENT
FLOODING SITUATION...AND WE WILL MAINTAIN THE CURRENT FLASH FLOOD
WATCH CONFIGURATION.
UPDATED PRODUCTS HAVE BEEN SENT OUT. /DL/
&&
.AVIATION...CIGS AND VSBY WILL VARY SIGNIFICANTLY THROUGH 06Z AS
STORMS PASS ACROSS THE TAF SITES. WILL NEED TO AMEND FREQUENTLY TO
HANDLE MESOSCALE WIND SHIFTS AND STORMS. A COLD FRONT WILL MOVE
THROUGH THE SITES STARTING LATE THIS AFTERNOON AT KGLH AND CLEARING
KHBG AROUND 06Z. WINDS WILL SHIFT NORTHWEST AND GUST TO 25-35 KT
AFTER THE FRONTAL PASSAGE. /SW/
&&
.PREV DISCUSSION... /ISSUED AT 445 AM CDT MON APR 14 2014/
SHORT TERM...THROUGH TUESDAY NIGHT...
THE MUCH-DISCUSSED COLD FRONT WILL COME BLASTING SOUTHEAST THROUGH
THE REGION FROM LATE THIS AFTERNOON THROUGH LATE THIS EVENING...WITH
TEMPERATURES FALLING OFF SHARPLY BEHIND THE BOUNDARY AND WINDS
KICKING UP A GOOD DEAL FROM THE NORTHWEST. IT IS POSSIBLE A WIND
ADVISORY WILL BE NEEDED LATER BUT WITH ALL THE ACTIVITY THIS MORNING
WILL DEFER TO LATER SHIFTS TO ISSUE THIS IF NEEDED. TEMPERATURES BY
7 TO 8 AM TUESDAY WILL RANGE FROM THE CHILLY UPPER 30S NORTHWEST TO
MID 40S SOUTHEAST WITH PLENTY OF WIND TO CREATE A WIND CHILL.
FORTUNATELY NO FROST IS ANTICIPATED TONIGHT DUE TO STRONG WINDS.
FOR TOMORROW MOST OF THE CLOUDS AND ANY LINGERING LIGHT RAIN WILL
QUICKLY EXIT EAST INTO THE ALABAMA AFTER SUNRISE BUT EXPECT SOME
PATCHY COLD AIR STRATOCUMULUS CLOUDS IN THE AFTERNOON. WINDS WILL BE
GUSTY THROUGHOUT THE DAY WITH HIGHS PROBABLY NOT HITTING 60 DEGREES
IN ANY AREAS...WHICH IS SOME 15 TO 20 DEGREES BELOW AVERAGE. WINDS
WILL DIE OFF TOMORROW NIGHT UNDER CLEAR SKIES WHICH SHOULD ALLOW
TEMPERATURES TO GENERALLY BOTTOM-OUT IN A RANGE FROM THE UPPER 20S
TO LOWER 30S BY DAWN WEDNESDAY. OF COURSE THIS WILL MEAN AN
UNSEASONABLY LATE FREEZE AND THIS WILL BE MENTIONED IN THE HWO AND
GRAPHICS. /BB/
LONG TERM...WEDNESDAY THROUGH SUNDAY...FIRST PART OF THE PERIOD WILL
BE A TRANSITION TIME AS ZONAL FLOW BECOMES INCREASINGLY SOUTHWEST.
JET ENERGY DIVING INTO THE PACIFIC NORTHWEST WILL ALLOW A MID LEVEL
TROF TO DIG OVER THE ROCKIES AND INTO THE PLAINS BY THURSDAY.
WARM/MOIST ADVECTION LOOKS TO MOISTEN THE REGION ENOUGH FOR SHOWERS
TO BEGIN BREAKING OUT BY THURSDAY AFTERNOON AS A COLD FRONT PULLS
INTO THE MID MS VALLEY.
GFS/ECMWF DIVERGE IN THEIR SOLUTIONS FROM HERE. ECMWF RESOLVES A
POTENT SRN STREAM MID LEVEL WAVE THAT GENERATES A LARGE CONVECTIVE
MASS OVER THE NORTHERN GULF AND PUSHES EAST INTO FL BY SATURDAY.
THIS WOULD EFFECTIVELY CUT OFF THE GULF FOR ANY APPRECIABLE
DEVELOPMENT FURTHER NORTH. AM SOMEWHAT LEARY OF THIS SOLUTION.
WHILE THE GFS ALSO RESOLVES A SOUTHERN STREAM PIECE OF ENERGY THAT
IGNITES CONVECTION ALONG THE GULF COAST FRIDAY...IT KEEPS THE MID MS
VALLEY WAVE DOMINANT AND STRONG ENOUGH TO PUSH A COLD FRONT THROUGH
FRIDAY NIGHT/SATURDAY.
SOUTHERN STREAM ENERGY...IMMEDIATELY ON THE HEELS OF EXITING
SYSTEM...LOOKS TO MAKE A PASS SUNDAY/SUNDAY NIGHT...BUT MOISTURE
LOOKS SOMEWHAT LIMITED AS LOWER LEVELS WILL NOT HAVE HAD ENOUGH TIME
TO RECOVER FROM THE SCOURING OF THE PREVIOUS SYSTEM./26/
&&
.CLIMATE...
STATION//4/16 FORECAST LOW//DAILY RECORD(DATE)//LATEST FREEZE
JAN // 32 // 33 (1983) // 4/25/1910
MEI // 28 // 32 (2007) // 4/25/1910
GLH // 33 // 32 (1926) // 4/16/1926
GWO // 29 // 35 (2007) // 4/15/2008
TVR // 30 // 33 (2007) // 4/21/1953
HBG // 32 // 34 (1950) // 4/15/1950
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ027>033-035>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ009-015-016-
023>026.
AR...NONE.
&&
DL/SW/BB/26Hazardous weather outlook, Apr 14, 6:10 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 610 AM CDT MON APR 14 2014 ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-151115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-WASHINGTON- 610 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND ONE INCH OR GREATER HAIL WILL BE POSSIBLE THIS AFTERNOON AS A STRONG COLD FRONT PUSHES INTO THE REGION FROM THE WEST. BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY. A FREEZE CAPABLE OF PRODUCING SIGNIFICANT DAMAGE TO UNPROTECTED TENDER VEGETATION IS EXPECTED FOR NORTHEAST MISSISSIPPI...AND PORTIONS OF EAST CENTRAL MISSISSIPPI AND NORTH CENTRAL MISSISSIPPI ON TUESDAY NIGHT. FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION IS EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ009-015-016-MSZ027>030-032-033-035>037-040>044-047>049-151115- EAST CARROLL-RICHLAND-MADISON LA-CARROLL-MONTGOMERY-WEBSTER-CLAY- CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN- 610 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING RISK...ELEVATED TIMING...TODAY THROUGH THIS EVENING SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND ONE INCH OR GREATER HAIL WILL BE POSSIBLE...MAINLY THIS AFTERNOON...AS A STRONG COLD FRONT PUSHES INTO THE REGION FROM THE WEST. IN ADDITION...LOCALLY HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING ISSUES AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY. A FREEZE CAPABLE OF PRODUCING SIGNIFICANT DAMAGE TO UNPROTECTED TENDER VEGETATION IS EXPECTED FOR NORTHEAST MISSISSIPPI...AND PORTIONS OF EAST CENTRAL MISSISSIPPI AND NORTH CENTRAL MISSISSIPPI ON TUESDAY NIGHT. FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION IS EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ031-038-039-045-046-050>052-151115- LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- 610 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY THROUGH THIS EVENING FLOODING RISK...ELEVATED TIMING...TODAY THROUGH THIS EVENING NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND ONE INCH OR GREATER HAIL WILL BE POSSIBLE...MAINLY THIS AFTERNOON INTO THIS EVENING...AS A STRONG COLD FRONT PUSHES INTO THE REGION FROM THE WEST. IN ADDITION...LOCALLY HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING ISSUES AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY. A FREEZE CAPABLE OF PRODUCING SIGNIFICANT DAMAGE TO UNPROTECTED TENDER VEGETATION IS EXPECTED FOR NORTHEAST MISSISSIPPI...AND PORTIONS OF EAST CENTRAL MISSISSIPPI AND NORTH CENTRAL MISSISSIPPI ON TUESDAY NIGHT. FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION IS EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH THIS EVENING. LAZ023>026-MSZ053-054-059>061-151115- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS- 610 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING RISK...ELEVATED TIMING...TODAY THROUGH THIS EVENING TORNADOES RISK...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND ONE INCH OR GREATER HAIL ARE EXPECTED TODAY AS A STRONG COLD FRONT APPROACHES THE REGION FROM THE WEST. A FEW TORNADOES WILL BE POSSIBLE AS WELL. IN ADDITION...LOCALLY HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING ISSUES AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY. FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION IS EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ055>058-062>066-072>074-151115- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 610 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING RISK...ELEVATED TIMING...TODAY THROUGH THIS EVENING SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY TODAY TORNADOES RISK...LIMITED TIMING...TODAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS TO 60 MPH AND ONE INCH OR GREATER HAIL ARE EXPECTED THROUGH EARLY THIS EVENING AS A STRONG COLD FRONT APPROACHES THE REGION FROM THE WEST. A FEW TORNADOES WILL BE POSSIBLE AS WELL. IN ADDITION...LOCALLY HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING ISSUES AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. BEHIND THIS COLD FRONT SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUSTAINED WINDS OF 20 TO 25 MPH OR WIND GUSTS OF 30 TO 35 MPH WILL CONTINUE TO BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA ON TUESDAY. FROST CAPABLE OF PRODUCING DAMAGE TO UNPROTECTED TENDER VEGETATION IS EXPECTED FOR EXTREME SOUTHEAST ARKANSAS...WEST CENTRAL MISSISSIPPI...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...ALL OF SOUTH CENTRAL MISSISSIPPI...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI AND EAST CENTRAL MISSISSIPPI ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 14, 10:46 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLASH FLOOD 4 NNW PHOENIX 32.64N 90.58W
04/14/2014 YAZOO MS BROADCAST MEDIA
FLOODING WAS REPORTED ON WHITAKER ROAD
0955 AM FLASH FLOOD 3 N MYRLEVILLE 32.76N 90.28W
04/14/2014 YAZOO MS BROADCAST MEDIA
FLOODING WAS REPORTED ON NOD ROAD
0955 AM FLASH FLOOD 3 NE LITTLE YAZOO 32.74N 90.33W
04/14/2014 YAZOO MS BROADCAST MEDIA
FLOODING WAS REPORTED ON PARADISE ROAD
&&
DLLocal storm report, Apr 14, 11:16 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD LEESBURG 32.44N 89.76W
04/14/2014 RANKIN MS PUBLIC
FLASH FLOODING IN YARDS AND ROADS. A LARGE OAK TREE WAS
ALSO BLOWN DOWN DUE TO THE VERY WET SOIL.
&&
AWLocal storm report, Apr 14, 11:18 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD LOUISE 32.98N 90.59W
04/14/2014 HUMPHREYS MS BROADCAST MEDIA
WATER WAS REPORTED ACROSS 5 MILE ROAD
&&
DLSpecial weather statement, Apr 14, 11:28 AM CDT, 44 minutes before
LAZ007-015-141655-
RICHLAND LA-MOREHOUSE LA-
1128 AM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1128 AM CDT MON APR 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 27 MILES SOUTHWEST OF BASTROP AT 1127
AM CDT...MOVING EAST AT 40 MPH.
THIS STORM HAS SHOWN SEVERE TENDENCIES AND WILL BE MONITORED CLOSELY
AS IT APPROACHES RICHLAND AND MOREHOUSE PARISHES.
PEOPLE IN MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3295 9167 3274 9160 3271 9164 3267 9164
3266 9160 3258 9159 3258 9155 3249 9152
3251 9191 3259 9194 3265 9192 3268 9197
3270 9198 3268 9204 3270 9206 3282 9207
TIME...MOT...LOC 1627Z 259DEG 37KT 3263 9230
JASpecial weather statement, Apr 14, 11:55 AM CDT, 17 minutes before
LAZ008-009-141725-
EAST CARROLL LA-WEST CARROLL LA-
1155 AM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT MON APR 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES SOUTHWEST OF GOODWILL AT 1156
AM CDT...MOVING NORTHEAST AT 40 MPH.
PEOPLE IN WEST CARROLL AND WEST CENTRAL EAST CARROLL PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3275 9160 3279 9160 3283 9158 3286 9154
3296 9138 3275 9129 3259 9159 3266 9160
3267 9164 3268 9162 3271 9164
TIME...MOT...LOC 1656Z 242DEG 35KT 3265 9166
JALocal storm report, Apr 14, 12:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 4 N STEELE 32.55N 89.42W
04/14/2014 SCOTT MS PUBLIC
HORSE SHOE ROAD WAS FLOODED
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:38 PM CDT | Special Weather Statement | JAN | Catahoula | 42 min |
| Apr 14, 12:47 AM CDT | Special Weather Statement | JAN | Franklin | 28 min |
| Apr 14, 4:09 AM CDT | Flash Flood Warning | JAN | East Carroll | 7 hr |
| Apr 14, 11:28 AM CDT | Special Weather Statement | JAN | Morehouse | 27 min |
| Apr 14, 11:36 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 54 min |
| Apr 14, 11:55 AM CDT | Special Weather Statement | JAN | West Carroll | 30 min |
| Apr 14, 12:30 PM CDT | Flash Flood Warning | JAN | East Carroll, West Carroll | 3 hr |
| Apr 14, 2:23 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 67 min |
| Apr 14, 2:35 PM CDT | Flash Flood Warning | JAN | Madison | 6 hr |
| Apr 14, 2:45 PM CDT | Special Weather Statement | JAN | Tensas | 30 min |
| Apr 14, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Apr 14, 3:29 PM CDT | Flash Flood Warning | JAN | East Carroll, West Carroll | 3 hr |
| Apr 14, 6:28 PM CDT | Areal Flood Warning | JAN | East Carroll, West Carroll | 6 hr |
| Apr 14, 6:59 PM CDT | Areal Flood Warning | JAN | Tensas | 8 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.